My grandson is 3 years old and has been taking budesonide for over a year. I noticed stuttering about six months after he starting taking med. I have taken him to (1) pediatritian, (2) asthma specialist, and speech therapist, and they have all dismissed my concern. He was given med by the pediatritian after a hospital stay for asthma episode. When six months, I took him to the asthma special who said only give twice a day for 3 days when needed. He had been off the med and speaking very fluently since the middle of June. He was given the 3 day regiment last week, and now he is stuttering again. So much so that he can barely get a sentence out.
14 Jul 2010
Hi, this medication can affect the ENT (ear/nose/throat) negatively, which could explain the speech impediment? Have you asked your son if he has a sore throat or sores in his mouth, or does he have ear ache?
This medication does have to be used very carefully in young children and the dose should be exactly right for their needs, which i'm sure your Dr knows! It is a very effective treatment though. It must be extremely frustrating that no-one is listening to you! Can you get a second opinion from another GP? Good luck
- Budesonide Information for Consumers
- Budesonide Information for Healthcare Professionals (includes dosage details)
- Side Effects of Budesonide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Budesonide - Hello, I am german. Can I get this medication from you without having a presciption? In
... Germany we do need one? How much would I have to pay?
1 answer • 13 Nov 2009
I have been using it for 2 months. I have not had this happen before. Tres
1 answer • 30 Sep 2010
my dr. gave me prozac for my stuttering knowing that i began stuttering from the israel war 2006 in lebanon.Is it good.plzzzz reply
1 answer • 5 Jul 2011
I have been on Budesonide 2 x 3 mg a day for 10 months and am trying to get off them, but finding it very hard . I have inflammation of jeujenum , ...
1 answer • 4 Aug 2013
1 answer • 17 Nov 2014